Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Mar 1, 2014, 5:56 AM PST for Los Angeles County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2014, 5:56 AM PST (13:56 UTC)
- Expired
- Mar 1, 2014, 8:00 AM PST
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 45 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
311
WGUS56 KLOX 011356
FFWLOX
CAC037-011600-
/O.NEW.KLOX.FF.W.0004.140301T1356Z-140301T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
556 AM PST SAT MAR 1 2014
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE MADRE...COLBY...MADISON AND THE WILLIAMS BURN AREAS OF
LOS ANGELES COUNTY
* UNTIL 800 AM PST
* AT 548 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN MOVING INTO THE BURN AREAS. RAINFALL RATES
OVER ONE HALF INCH PER HOUR HAVE BEEN REPORTED IN NEARBY
RAIN GAGES. THIS WILL LIKELY PRODUCE FLASH FLOODING AND MUD
AND DEBRIS FLOWS IN AND AROUND THE BURN AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.
&&
LAT...LON 3427 11765 3419 11766 3412 11768 3406 11771
3408 11809 3432 11804 3431 11764 3427 11764
$$
DB/ASR
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE2 follow-up statements
683
WGUS76 KLOX 011519
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
719 AM PST SAT MAR 1 2014
CAC037-011600-
/O.CON.KLOX.FF.W.0004.000000T0000Z-140301T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
719 AM PST SAT MAR 1 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM PST FOR
THE MADRE...COLBY...MADISON AND THE WILLIAMS BURN AREAS OF
LOS ANGELES COUNTY
ANOTHER BURST OF BRIEF HEAVY SHOWERS IMPACTED THE ABOVE MENTIONED BURN
AREAS BETWEEN 545 AM AND 645 AM THIS MORNING. ACCORDING TO MEDIA
CREWS ON THE SCENE...ANOTHER ROUND OF MUD AND DEBRIS FLOWS HAVE BEEN
OBSERVED IN THE WEST END OF GLENDORA NEAR HICREST ROAD AND SIERRA
MADRE AVENUE AS OF 633 AM. AS OF 710 AM...DOPPLER RADAR IS SHOWING A
DECREASE IN RAINFALL INTENISTY...HOWEVER THE WARNING WILL BE ALLOWED
TO CONTINUE UNTIL 8 AM DUE TO ADDITIONAL RUNOFF EXPECTED.
A MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO BRING THE POTENTIAL
FOR BANDS OF HEAVY SHOWERS AND THUNDERSTORMS TODAY. AS A RESULT...THERE
IS STILL THE POTENTIAL FOR ADDITIONAL FLASH FLOODING WITH MUD AND
DEBRIS FLOWS ACROSS THE BURN AREAS THROUGH THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.
&&
LAT...LON 3427 11765 3419 11766 3412 11768 3406 11771
3408 11809 3432 11804 3431 11764 3427 11764
$$
GOMBERG/KJ
HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE244
WGUS76 KLOX 011603
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
803 AM PST SAT MAR 1 2014
CAC037-011611-
/O.EXP.KLOX.FF.W.0004.000000T0000Z-140301T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
803 AM PST SAT MAR 1 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL LOS ANGELES
COUNTY...
THE HEAVY RAIN THAT PROMPTED THE FLASH WARNING HAS WEAKENED
SIGNIFICANTLY...SO THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE. THUNDERSTORMS ARE ACTIVE AROUND THE AREA HOWEVER...AND
WIDESPREAD STEADY RAINFALL IS EXPECTED ONCE AGAIN THIS
AFTERNOON...SO THE THREAT FOR FLASH FLOODING WILL REMAIN TODAY.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD
REMAIN ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK
ROADS AND CULVERTS.
LAT...LON 3427 11765 3419 11766 3412 11768 3406 11771
3408 11809 3432 11804 3431 11764 3427 11764
$$
KITTELL
HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 4:10 AM PST, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 1, 4:10 AM PST, 1 hour 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 410 AM PST SAT MAR 1 2014 .AVIATION DISCUSSION UPDATED... .SYNOPSIS... THE WINTER STORM WILL CONTINUE THROUGH THIS EVENING...BRINGING RAIN...HIGH ELEVATION SNOW...GUSTY WINDS...POSSIBLE THUNDERSTORMS URBAN FLOODING...AND MUD AND DEBRIS FLOWS NEAR RECENT BURN AREAS. PRECIPITATION WILL BE INTENSE AT TIMES. SHOWERS WILL TAPER OFF LATE TONIGHT INTO SUNDAY. DRY AND WARMER WEATHER IS EXPECTED NEXT WEEK EXCEPT FOR A SMALL CHANCE OF SHOWERS NORTH OF PT CONCEPTION WEDNESDAY NIGHT INTO THURSDAY. && .SHORT TERM (TODAY-MON)... MOIST SW FLOW FLOW UP THE COASTAL SLOPES CONTINUES TO PRODUCE NUMEROUS SHOWERS THIS MORNING WITH MANY LOCATIONS SEEING .75 INCHES TO 1 INCH OR RAIN IN THE LAST 6 HOURS. THIS CONTRASTS TO THE TRACE TO .05 INCH AMOUNTS THAT HAS FALLEN OVER THE FLAT LANDS. THE ATMOSPHERE IS QUITE UNSTABLE WITH LIFTED INDEXES AROUND -4 AND THERE HAVE BEEN QUITE A NUMBER OF POP UP SHOWERS AND THUNDERSTORMS WITH MODERATE RAINFALL. ALL EYES FOCUSED ON 537 DM UPPER LOW 200 NM NW OF POINT CONCEPTION THIS UPPER LOW WILL MOVE SLOWLY TO THE ESE TODAY AND WILL SPIN A 600 NM FETCH OF SHOWERS AND THUNDERSTORMS UP AND INTO SOUTHERN CALIFORNIA (SOUTH OF POINT CONCEPTION) A LARGE VORT LOBE CLOSER TO LOWS CENTER WILL ROTATE INTO THE CENTRAL COAST. BOTH OF THESE FEATURES WILL BRING NUMEROUS SHOWERS AND OCNL THUNDERSTORMS TO THE ENTIRE AREA TODAY. THE PRECIPITATION WILL BE MORE SHOWERY TODAY BUT INDIVIDUAL SHOWERS AND ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING INTENSE RAINFALL RATES. THE CONTINUED SOUTH FLOW INTO THE TRANSVERSE RANGES WILL MAKE FOR ANOTHER DAY OF LARGE RAINFALL TOTALS ACROSS THE COASTAL SLOPES. BUT THE RAINFALL AMOUNTS ACROSS THE FLATTER PORTIONS OF THE COASTS AND VLY AS WELL AS THE INTERIOR VLYS AND THE ANTELOPE VLY WILL SEE MUCH LESS RAINFALL THAN YDY. BY 00Z THE UPPER LOW WILL OPEN AND AND WILL BE OVER SBA COUNTY. THIS WILL BE THE START OF THE END OF THE EVENT AND SHOWER ACTIVITY WILL BEGIN TO QUICKLY TAPER OFF. RAINFALL THOUGH LESS SPECTACULAR THAN YDY WILL STILL BE IMPRESSIVE WITH 1-2 INCHES FALLING ACROSS THE COASTS AND VLYS WITH 2 TO 4 INCHES OF ADDITIONAL RAIN FALLING OVER THE COASTAL SLOPES. SNOW LEVELS WILL REMAIN NEAR 6000 FEET AND ABOUT A FOOT OF SNOW WILL FALL IN TOTAL FROM 6000 TO 7000 FEET BUT ABOVE 7000 FEET 1 TO 3 FEET OF SNOW IS LIKELY WITH ISOLATED 4 FOOT AMOUNTS. MODERATE SOUTH WINDS WILL CONTINUE ACROSS THE MTN REGIONS AND WIND ADVISORIES ARE IN EFFECT FOR THE MTNS OF SLO AND SBA COUNTY (WINTER STORM WARNINGS FOR SNOW AND WINDS ARE IN EFFECT FOR THE MTNS OF LA AND VTA COUNTY). THE CONVECTIVE NATURE OF TODAYS PRECIPITATION WILL MEAN THAT ANY AREA COULD RECEIVE A PERIOD OF INTENSE RAINFALL WHICH WOULD BE CAPABLE OF PRODUCING A FLASH FLOOD AND NOT JUST OVER THE BURN AREAS SO A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF LA AND VTA COUNTIES. SHOWER ACTIVITY WILL DIMINISH TONIGHT AND BY SUNDAY AFTERNOON THERE WILL JUST BE A SLIGHT CHANCE OF A SHOWER. BY MONDAY A TINY RIDGE WILL BE OVER THE AREA AND THERE WILL BE WEAK OFFSHORE FLOW AT THE SFC. SKIES WILL CLEAR AND MAX TEMPS WILL RISE TO JUST A DEGREE OR TWO BELOW NORMAL. .LONG TERM (TUE-FRI)... A DIRTY RIDGE WILL BUILD INTO THE AREA TUESDAY AND WEDNESDAY. EVEN THROUGH SKIES WILL BE PARTLY CLOUDY WILL MID AND HIGH LEVEL CLOUDS MAX TEMPS WILL RISE A FEW DEGREES EACH DAY AND BY WEDNESDAY MAX TEMPS WILL BE 4 TO 8 DEGREES ABOVE NORMAL. THE TAIL END OF A FRONT WILL MOVE THROUGH THE CENTRAL COAST THURSDAY AND WILL BRING A SLIGHT CHC OF RAIN TO THE CENTRAL COAST ALONG WITH CLOUDIER SKIES AND FEW DEGREES OF COOLING. A NEW RIDGE BEGINS TO BUILD IN FRIDAY (AND IT LOOKS LIKE IT WILL LAST INTO THE WEEKEND) AND KICK OFF A WARMING TREND ALONG WITH CLEAR SKIES. && .AVIATION...01/12Z LOW TO MODERATE CONFIDENCE IN THE 12Z TAF PACKAGE WITH THE REDUCED CONFIDENCE DUE TO THE HIGHLY VARIABLE CONDITIONS INCLUDING A CONVECTIVE ATMOSPHERE. FIFTEEN TO TWENTY PERCENT CHANCE OF THUNDERSTORMS IN MOST LOCATIONS THROUGH 00Z. THESE CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. KLAX...LOW TO MODERATE CONFIDENCE IN THE 12Z TAF PACKAGE WITH THE REDUCED CONFIDENCE DUE TO THE HIGHLY VARIABLE CONDITIONS INCLUDING A CONVECTIVE ATMOSPHERE. TWENTY PERCENT CHANCE OF THUNDERSTORMS IN MOST LOCATIONS THROUGH 00Z. THESE CONDITIONS WILL CONTINUE THROUGH MOST OF THE FORECAST PERIOD WITH IMPROVING CONDITIONS AFTER 12Z. KBUR...LOW TO MODERATE CONFIDENCE IN THE 12Z TAF PACKAGE WITH THE REDUCED CONFIDENCE DUE TO THE HIGHLY VARIABLE CONDITIONS INCLUDING A CONVECTIVE ATMOSPHERE. TWENTY PERCENT CHANCE OF THUNDERSTORMS IN MOST LOCATIONS THROUGH 00Z. THESE CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...RORKE AVIATION...KJ SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 8:40 AM PST, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 840 AM PST FRI FEB 28 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 840 AM PST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014. PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623. .DAY ONE... TODAY AND TONIGHT A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH SATURDAY. HIGH SURF WILL DEVELOP TODAY ACROSS WEST FACING BEACHES. HIGHEST SURF WILL BE ACROSS THE CENTRAL COAST WITH HIGHEST SETS TO 13 FT...WHILE LOS ANGELES AND VENTURA COUNTY BEACHES EXPERIENCE SETS TO 8 FEET. EXPECT A HIGH RIP CURRENT RISK TO ACCOMPANY THE HIGH SURF. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH SATURDAY. HIGH SURF WILL CONTINUE TO BUILD AND PEAK ON SATURDAY WITH THE CENTRAL COAST EXPECTED TO SEE 10 TO 15 FT SURF WITH LOCAL SETS TO 18 FT. HIGH SURF WILL CONTINUE THROUGH SUNDAY AFTERNOON. EXPECT SURF 6 TO 10 FEET WITH LOCAL SETS TO 12 FEET FOR VENTURA AND LOS ANGELES COUNTY WEST FACING BEACHES. A HIGH RIP CURRENT RISK WILL CONTINUE WITH THE HIGH SURF. THE THREAT OF WATERSPOUTS AND THUNDERSTORMS WILL ALSO CONTINUE THROUGH SATURDAY EVENING. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
In the hours before
Local storm report, Mar 1, 12:15 AM PST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1215 AM PST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 ESE GLENDALE 34.16N 118.22W
02/28/2014 LOS ANGELES CA BROADCAST MEDIA
DEBRIS FLOW FROM A SMALL BURN AREA IN THE FOOTHILLS NEAR
GLENDALE.
&&
KAPLANLocal storm report, Mar 1, 1:15 AM PST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
115 AM PST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM NON-TSTM WND GST 8 NNE MOUNT WILSON 34.33N 118.03W
02/28/2014 M91 MPH LOS ANGELES CA MESONET
CHILAO RAWS SITE RECORDED A GUST OF 91 MPH FROM THE SE.
ELEVATION AT 5450 FT.
0153 PM NON-TSTM WND GST 6 N ALTADENA 34.27N 118.15W
02/28/2014 M81 MPH LOS ANGELES CA MESONET
MILL CREEK RAWS SITE. WIND GUST OF 81 MPH OCCURRED FROM
THE SOUTH. ELEVATION IS 3000 FT.
0229 PM NON-TSTM WND GST 6 N GLENDALE 34.27N 118.24W
02/28/2014 M72 MPH LOS ANGELES CA MESONET
MT LUKENS WIND GAGE HAD A GUST OF 72 MPH FROM THE SOUTH.
THE ELEVATION IS 5070 FT
0554 AM NON-TSTM WND GST 3 SSW ACTON 34.45N 118.20W
02/28/2014 M71 MPH LOS ANGELES CA MESONET
ACTON RAWS SITE. A GUST OF 71 MPH OCCURRED FROM THE
SOUTH.
0555 AM NON-TSTM WND GST 4 NNE SAN FERNANDO 34.35N 118.42W
02/28/2014 M80 MPH LOS ANGELES CA MESONET
CAMP 9 RAWS SITE HAD A GUST OF 80 MPH FROM THE SOUTH.
ELEVATION IS 4000 FT.
&&
KAPLANLocal storm report, Mar 1, 1:36 AM PST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
136 AM PST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM NON-TSTM WND GST 6 SSW CASTAIC LAKE 34.57N 118.74W
02/28/2014 M59 MPH LOS ANGELES CA MESONET
WHITAKER PEAK RAWS SITE. A GUST OF 59 MPH FROM THE SOUTH.
ELEVATION IS AT 4120 FEET.
0355 PM NON-TSTM WND GST 5 S PALMDALE 34.54N 118.10W
02/28/2014 M63 MPH LOS ANGELES CA MESONET
LAKE PALMDALE RAWS SITE HAD A GUST OF 63 MPH FROM THE W.
ELEVATION IS 2980 FT.
&&
KAPLANLocal storm report, Mar 1, 1:45 AM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
145 AM PST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM NON-TSTM WND GST 5 WNW CLAREMONT 34.16N 117.80W
02/28/2014 M58 MPH LOS ANGELES CA MESONET
JOHNSTONE PEAK HAD A GUST OF 58 MPH FROM THE SOUTH.
ELEVATION IS 3200 FT.
0254 PM NON-TSTM WND GST 6 N ALTADENA 34.27N 118.15W
02/28/2014 M58 MPH LOS ANGELES CA MESONET
CLEAR CREEK RAWS SITE. WIND GUST 58 MPH FROM THE SE.
ELEVATION IS AT 3000 FT.
&&
KAPLANLocal storm report, Mar 1, 4:38 AM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
438 AM PST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 3 W DIAMOND BAR 34.01N 117.87W
03/01/2014 M1.00 INCH LOS ANGELES CA TRAINED SPOTTER
1 INCH HAIL OBSERVED BY AN OFFICIAL NWS OBSERVER FROM THE
CITY OF WALNUT.
&&
KAPLANThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:38 PM PST | Special Weather Statement | LOX | Los Angeles | 22 min |
| Feb 28, 6:57 PM PST | Special Marine Warning | LOX | 33 min | |
| Feb 28, 7:14 PM PST | Flash Flood Warning | LOX | Los Angeles | 91 min |
| Feb 28, 8:01 PM PST | Special Weather Statement | LOX | Ventura | 29 min |
| Feb 28, 11:13 PM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Mar 1, 3:15 AM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 45 min |
| Mar 1, 3:24 AM PST | Tornado Warning | LOX | Los Angeles | 36 min |
| Mar 1, 4:25 AM PST | Special Marine Warning | LOX | 20 min | |
| Mar 1, 6:35 AM PST | Special Marine Warning | LOX | 55 min | |
| Mar 1, 7:23 AM PST | Special Marine Warning | LOX | 37 min | |
| Mar 1, 7:51 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 6 hr |
| Mar 1, 8:05 AM PST | Special Marine Warning | LOX | 25 min | |
| Mar 1, 8:09 AM PST | Special Weather Statement | LOX | Orange | 51 min |
| Mar 1, 10:29 AM PST | Areal Flood Advisory | LOX | 6 hr | |
| Mar 1, 10:53 AM PST | Special Marine Warning | LOX | 37 min | |
| Mar 1, 11:53 AM PST | Areal Flood Advisory | LOX | 5 hr | |
| Mar 1, 2:08 PM PST | Areal Flood Advisory | LOX | Los Angeles | 4 hr |
| Mar 1, 2:27 PM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Mar 1, 2:53 PM PST | Special Weather Statement | LOX | Los Angeles | 52 min |
| Mar 1, 3:24 PM PST | Special Marine Warning | LOX | 81 min | |
| Mar 1, 3:50 PM PST | Special Weather Statement | LOX | Los Angeles | 55 min |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.